Alert archive / Alaska / Winter Storm Warnings in 2009

Winter Storm Warning 7, NWS Anchorage, AK

December 15, 2009

NWS Anchorage, AK issued this winter storm warning at Dec 15, 2009, 6:06 PM AKST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2009, 6:06 PM AKST (03:06 UTC)
Expired
Dec 16, 2009, 5:00 AM AKST
In force
11 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 160306
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
606 PM AKST TUE DEC 15 2009

AKZ131-161530-
/X.NEW.PAFC.WS.W.0007.091216T0306Z-091216T1400Z/
/X.CON.PAFC.BZ.W.0054.000000T0000Z-091217T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
606 PM AKST TUE DEC 15 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY
FOR THOMPSON PASS...
...WINTER STORM WARNING FOR HEAVY SNOW IN EFFECT UNTIL 5 AM AKST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 AM AKST
WEDNESDAY. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST
WEDNESDAY FOR THOMPSON PASS.

SNOW RATES HAVE INCREASED IN TOWN WITH 3 TO 4 INCHES PER HOUR
REPORTED. THESE RATES WILL CONTINUE THROUGH THE
EVENING...RESULTING IN OVERNIGHT SNOWFALL TOTALS OF 20 TO 28
INCHES BEFORE TAPERING OFF TOWARD MORNING. SNOW WILL CONTINUE TO
FALL THROUGH WEDNESDAY NIGHT BUT THE HEAVIEST SNOW AND WORST
CONDITIONS WILL BE TONIGHT.

THROUGH THOMPSON PASS...EAST WINDS 25 TO 40 MPH COUPLED WITH HEAVY
SNOWFALL WILL COMBINE TO PRODUCE BLIZZARD CONDITIONS THROUGH
WEDNESDAY AFTERNOON. THROUGH WEDNESDAY AFTERNOON...ADDITIONAL
SNOWFALL OF AROUND TWO FEET IS EXPECTED ON TOP OF WHAT HAS ALREADY
FALLEN. WITH THE MULTIPLE FEET OF NEW SNOW BLOWING
AROUND...WHITEOUT CONDITIONS ARE EXPECTED. CONDITIONS WILL SLOWLY
BEGIN TO IMPROVE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.


&&

$$

AKZ101-161530-
/X.CON.PAFC.WW.Y.0027.000000T0000Z-091217T0100Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
606 PM AKST TUE DEC 15 2009

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM
AKST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM
AKST WEDNESDAY.

SNOW WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. BY THE TIME THE
SNOW TAPERS OFF WEDNESDAY EVENING...AN ADDITIONAL 7 TO 14 INCHES
ARE EXPECTED TO OCCUR...WITH THE HIGHEST AMOUNTS ALONG THE
MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AKZ111-161530-
/X.CON.PAFC.WW.Y.0027.000000T0000Z-091217T0100Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
606 PM AKST TUE DEC 15 2009

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM
AKST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST
WEDNESDAY.

SNOW WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. BY THE TIME THE
SNOW TAPERS OFF WEDNESDAY EVENING...AN ADDITIONAL 8 TO 15 INCHES
ARE EXPECTED TO OCCUR...WITH THE HIGHEST AMOUNTS ALONG THE
MOUNTAINS AND EAST OF WASILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AKZ141-161400-
/X.CON.PAFC.WW.Y.0027.000000T0000Z-091216T1400Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
606 PM AKST TUE DEC 15 2009

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
AKST WEDNESDAY ALONG THE ALASKA RANGE...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
AKST WEDNESDAY ALONG THE ALASKA RANGE.

SNOW WILL CONTINUE TONIGHT ALONG THE ALASKA RANGE WITH AN
ADDITIONAL 5 TO 7 INCHES ACCUMULATING ON TOP OF THE FOOT OF SNOW
THAT HAS ALREADY FALLEN. SNOW WILL BECOME LIGHTER ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AKZ145-161530-
/X.CON.PAFC.WW.Y.0027.091216T0900Z-091217T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
606 PM AKST TUE DEC 15 2009

...WINTER WEATHER ADVISORY FOR WIND CHILLS AND BLOWING SNOW REMAINS
IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST WEDNESDAY TOWARD THE PARK...

A WINTER WEATHER ADVISORY FOR WIND CHILLS AND BLOWING SNOW REMAINS
IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST WEDNESDAY TOWARD THE
PARK.

SNOW WILL SPREAD INTO THE SUSITNA VALLEY FROM THE EAST AROUND
MIDNIGHT. ALTHOUGH ONLY A FEW INCHES OF SNOW ARE EXPECTED TO FALL
LATER TONIGHT AND DURING THE DAY WEDNESDAY...IT WILL BLOW AROUND
SIGNIFICANTLY ALONG THE PARKS HIGHWAY NORTH OF TALKEETNA...WHERE
NORTHEAST WINDS OF 2O TO 30 MPH ARE ALSO EXPECTED. IN ADDITION...
BITTERLY COLD AIR IS PRESENT OVER THE AREA AND WILL RESULT IN
WIND CHILLS TO 40 BELOW TOWARD THE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR WIND CHILLS MEANS THAT VERY COLD
AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS.
THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
1 follow-up statement
000 
WWAK41 PAFC 160623
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
923 PM AKST TUE DEC 15 2009

AKZ131-161530-
/X.CON.PAFC.BZ.W.0054.000000T0000Z-091217T0100Z/
/X.CON.PAFC.WS.W.0007.000000T0000Z-091216T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
923 PM AKST TUE DEC 15 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST WEDNESDAY
FOR THOMPSON PASS... 
...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5
AM AKST WEDNESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5
AM AKST WEDNESDAY. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM
AKST WEDNESDAY FOR THOMPSON PASS.

SNOW RATES HAVE INCREASED IN TOWN WITH 3 TO 4 INCHES PER HOUR
REPORTED. THESE RATES WILL CONTINUE THROUGH THE EVENING...
RESULTING IN OVERNIGHT SNOWFALL TOTALS OF 20 TO 28 INCHES BEFORE
TAPERING OFF TOWARD MORNING. SNOW WILL CONTINUE TO FALL THROUGH
WEDNESDAY NIGHT BUT THE HEAVIEST SNOW AND WORST CONDITIONS WILL
BE TONIGHT.

THROUGH THOMPSON PASS...EAST WINDS 25 TO 40 MPH COUPLED WITH
HEAVY SNOWFALL WILL COMBINE TO PRODUCE BLIZZARD CONDITIONS
THROUGH WEDNESDAY AFTERNOON. THROUGH WEDNESDAY AFTERNOON...
ADDITIONAL SNOWFALL OF AROUND TWO FEET IS EXPECTED ON TOP OF WHAT
HAS ALREADY FALLEN. WITH THE MULTIPLE FEET OF NEW SNOW BLOWING
AROUND...WHITEOUT CONDITIONS ARE EXPECTED. CONDITIONS WILL SLOWLY
BEGIN TO IMPROVE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ101-161530-
/X.CON.PAFC.WW.Y.0027.000000T0000Z-091217T0100Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
923 PM AKST TUE DEC 15 2009

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM
AKST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM
AKST WEDNESDAY.

SNOW HAS TAPERED OFF THIS EVENING TO FLURRIES OVER MUCH OF
ANCHORAGE. SNOW IS EXPECTED TO INCREASE IN INTENSITY AGAIN AFTER
MIDNIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY. SNOWFALL TOTALS
WILL RANGE FROM AS LITTLE AS 3 INCHES ON THE WEST SIDE OF TOWN TO
AS MUCH AS 10 INCHES ALONG THE MOUNTAINS.

SNOW WILL TAPER OFF IN THE AFTERNOON TO SHOWERS. ADDITIONAL
ACCUMULATION WEDNESDAY NIGHT THROUGH THURSDAY WILL BE LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AKZ111-161530-
/X.CON.PAFC.WW.Y.0027.000000T0000Z-091217T0100Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
923 PM AKST TUE DEC 15 2009

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM
AKST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM
AKST WEDNESDAY.

SNOW HAS TAPERED OFF TO LIGHT SNOW OR FLURRIES THIS EVENING. SNOW
IS EXPECTED TO INCREASE INTENSITY AGAIN AFTER MIDNIGHT AND CONTINUE
THROUGH WEDNESDAY AFTERNOON. BY THE TIME THE SNOW TAPERS OFF
WEDNESDAY EVENING...AN ADDITIONAL 7 TO 13 INCHES ARE EXPECTED TO
OCCUR...WITH THE HIGHEST AMOUNTS ALONG THE MOUNTAINS AND EAST OF
WASILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AKZ141-161400-
/X.CON.PAFC.WW.Y.0027.000000T0000Z-091216T1400Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
923 PM AKST TUE DEC 15 2009

...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
AKST WEDNESDAY ALONG THE ALASKA RANGE...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
AKST WEDNESDAY ALONG THE ALASKA RANGE.

SNOW WILL CONTINUE TONIGHT ALONG THE ALASKA RANGE WITH AN
ADDITIONAL 5 TO 7 INCHES ACCUMULATING ON TOP OF THE FOOT OF SNOW
THAT HAS ALREADY FALLEN. SNOW WILL BECOME LIGHTER ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AKZ145-161530-
/X.CON.PAFC.WW.Y.0027.091216T0900Z-091217T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
923 PM AKST TUE DEC 15 2009

...WINTER WEATHER ADVISORY FOR WIND CHILLS AND BLOWING SNOW REMAINS
IN EFFECT UNTIL 4 PM AKST WEDNESDAY TOWARD THE PARK...

A WINTER WEATHER ADVISORY FOR WIND CHILLS AND BLOWING SNOW REMAINS
IN EFFECT UNTIL 4 PM AKST WEDNESDAY TOWARD THE PARK.

SNOW WILL SPREAD INTO THE SUSITNA VALLEY FROM THE EAST AROUND
MIDNIGHT. ALTHOUGH ONLY A FEW INCHES OF SNOW ARE EXPECTED TO FALL
LATER TONIGHT AND DURING THE DAY WEDNESDAY...IT WILL BLOW AROUND
SIGNIFICANTLY ALONG THE PARKS HIGHWAY NORTH OF TALKEETNA...WHERE
NORTHEAST WINDS OF 2O TO 30 MPH ARE ALSO EXPECTED. IN ADDITION...
BITTERLY COLD AIR IS PRESENT OVER THE AREA AND WILL RESULT IN
WIND CHILLS TO 40 BELOW TOWARD THE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR WIND CHILLS MEANS THAT VERY COLD
AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS.
THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 3:00 PM AKST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 15, 3:00 PM AKST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKST TUE DEC 15 2009

.MODEL DISCUSSION...MODELS ARE SETTLING DOWN AND SEEM TO HAVE A GOOD
HANDLE ON THE OVERALL PATTERN. THE BIGGEST DIFFERENCE IN MODELS IS IN
THE WAY THE GFS AND NAM ARE DEPICTING THE LOW AS IT MOVES FROM PRINCE
WILLIAM SOUND AND TO THE NORTH ON WEDNESDAY. THE GFS IS BRINGING THE
LOW INTO THE COPPER RIVER BASIN WEDNESDAY NIGHT AND HAS A RESIDUAL
TROUGH EXTENDING OUT OF IT AND BACK OVER THE SOUND AND EASTERN KENAI
PENINSULA. THE NAM TAKES THE SAME TRACK WITH THE MAIN LOW BUT THEN
DEVELOPS A SECONDARY LOW IN THAT TROUGH BETWEEN KENAI AND HOMER
WEDNESDAY NIGHT. THIS SECONDARY LOW IS LIKELY TO BE A KEY IN THE SNOW
FORECASTS IN NOT ONLY THE COOK INLET REGION BUT OVER A LARGER PART OF
SOUTH CENTRAL ALASKA. THE STRONG COLD ADVECTION WITH THIS SYSTEM
MAKES THIS DEVELOPMENT SEEM FAIRLY LIKELY.

.ANALYSIS AND UPPER LEVELS...THE MAINLAND PART OF THE STATE IS UNDER
THE INFLUENCE OF A LONG WAVE TROUGH WITH AN UPPER LEVEL LOW CENTERED
OVER THE BROOKS RANGE. THIS UPPER LOW WILL MOVE SLOWLY SOUTHWARD
UNTIL IT IS OVER NORTHERN COOK INLET THURSDAY. A WEAK UPPER LEVEL
RIDGE OVER THE CENTRAL BERING SEA WILL BREAK DOWN AS THE WEEK
PROGRESSES.
THE SURFACE PATTERN HAS A LOW IN THE SOUTHERN PART OF PRINCE WILLIAM
SOUND AND ANOTHER LOW A FEW HUNDRED SOUTH OF IT IN THE GULF OF
ALASKA. THE LOW IN THE GULF WILL MOVE NORTHWARD AND MERGE WITH THE
OTHER LOW IN THE SOUND WEDNESDAY.

.SHORT TERM FORECAST...THERE IS LOTS OF WEATHER...ESPECIALLY
SNOW...EXPECTED EAST OF THE ALASKA RANGE TODAY THROUGH WEDNESDAY. THE
UPPER LEVEL FLOW IS BRINGING MOISTURE STRAIGHT INTO PRINCE WILLIAM
SOUND AND THERE SHOULD BE CONTINUOUS SNOW IN THE VALDEZ AND CORDOVA
AREAS THROUGH WEDNESDAY NIGHT. THE THERMAL PACKING IN THE COOK INLET
AREA IS CONDUCIVE FOR PERIODS OF SNOW TO PERSIST THROUGH WEDNESDAY
AFTERNOON. WINDS WILL BRING BLOWING SNOW TO THOMPSON PASS WHERE A
BLIZZARD WARNING WILL BE IN EFFECT INTO WEDNESDAY. WINDS WILL ALSO
DROP WIND CHILLS THROUGH THE ALASKA RANGE PASSES AND BRING HEAVY
FREEZING SPRAY INTO THE KODIAK AREA AND AROUND THE ALASKA PENINSULA
AND SOUTHWEST ALASKA COAST.
WEST OF THE ALASKA RANGE...WIND CHILLS BEING THE BIGGEST CONCERN WITH
INCREASING WINDS AND COLD AIR ADVECTION TONIGHT THROUGH WEDNESDAY
NIGHT. WIND CHILL ADVISORIES FOR 40 BELOW ZERO READINGS REMAIN IN
EFFECT IN THE BRISTOL BAY AREA...THE KUSKOKWIM DELTA...AND PARTS OF
THE LOWER KUSKOKWIM VALLEY.

.LONG TERM FORECAST...THE COLD AIR OVER THE MAINLAND PART OF THE
STATE WILL LINGER THROUGH MOST OF THE WEEK. AN INTENSE LOW IS
EXPECTED TO DEVELOP SOUTHWEST OF THE ALEUTIANS AND MOVE INTO THE
WESTERN AND CENTRAL ALEUTIANS THURSDAY NIGHT INTO FRIDAY. THIS LOW
WILL BRING A BIT OF WARM AIR WITH IT AND BEGIN TO DISPLACE THE COLDER
AIR OVER THE STATE AS THE LOW MOVES EASTWARD OVER THE WEEKEND. THERE
IS THE POSSIBILITY OF RAIN MAKING IT INTO BRISTOL BAY AND THE GULF
COAST BY LATE IN THE WEEKEND. THERE IS ALSO THE POSSIBILITY OF A
CHINOOK IN SOUTH CENTRAL EARLY NEXT WEEK IF THIS FORECAST PATTERN
PERSISTS...BUT IT IS STILL TOO EARLY TO BE CERTAIN.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD 131.
MARINE...GALE 132 138 150
   STORM 130
   HEAVY FREEZING SPRAY 130 132 138 140 141 150 160 165 179 180 185
FIRE WEATHER...NONE.

DEC 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 4:00 PM AKSTGale WarningAFC24 hr
Dec 15, 4:00 PM AKSTGale WarningAFC4 days
Dec 15, 4:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Dec 15, 4:08 PM AKSTBlizzard WarningAFC28 hr
Dec 15, 4:08 PM AKSTWinter Weather AdvisoryAFC24 hr
Dec 15, 8:15 PM AKSTGale WarningAFC44 hr
Dec 15, 8:28 PM AKSTGale WarningAFC32 hr
Dec 15, 10:20 PM AKSTGale WarningAFC30 hr
Dec 15, 10:30 PM AKSTGale WarningAFC42 hr
Dec 16, 1:26 AM AKSTStorm WarningAFC15 hr
Dec 16, 4:00 AM AKSTGale WarningAFC24 hr
Dec 16, 4:00 AM AKSTGale WarningAFC12 hr
Dec 16, 4:00 AM AKSTStorm WarningAFC3 days
Dec 16, 4:00 AM AKSTHeavy Freezing Spray WarningAFC4 days
Dec 16, 4:00 AM AKSTHeavy Freezing Spray WarningAFC36 hr
Dec 16, 5:43 AM AKSTBlizzard WarningAFC41 hr
Dec 16, 8:50 AM AKSTSmall Craft AdvisoryAFC28 hr

Nearby

Winter Storm Warnings in Alaska, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.